Alert archive / South Dakota / Winter Storm Warnings in 2014

Winter Storm Warning 3, NWS Aberdeen, SD

November 9, 201418 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this winter storm warning at Nov 9, 2014, 4:07 AM CST for 18 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 9, 2014, 6:00 PM CST. It was in force for 20 hr. 31 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 9, 2014, 4:07 AM CST (10:07 UTC)
In effect from
Nov 9, 2014, 6:00 PM CST
Expired
Nov 10, 2014, 2:15 PM CST
In force
20 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 16 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 10, 6:10 AM CSTSNOW 4Westport, SD
Nov 10, 6:10 AM CSTSNOW 4.5Claremont, SD
Nov 10, 6:11 AM CSTSNOW 3.8Aberdeen, SD
Nov 10, 7:00 AM CSTFREEZING DRIZZLE4 W Trail City, SDICING EVIDENT ON WEBCAM ALONG HIGHWAY 20
Nov 10, 7:00 AM CSTFREEZING DRIZZLE6 W Henry, SDICING EVIDENT ON HIGHWAY 212 WEBCAM
Nov 10, 7:00 AM CSTHEAVY SNOW 4.54 Nne Victor, SD
Nov 10, 7:00 AM CSTSNOW 54 Ese Herreid, SD
Nov 10, 7:00 AM CSTHEAVY SNOW 62 Ssw Aberdeen, SDSNOW DEPTH BETWEEN 4 AND 6 INCHES
Nov 10, 7:19 AM CSTSNOW 4.5Turton, SD
Nov 10, 7:19 AM CSTSNOW 5.13 W Sisseton, SD
Nov 10, 7:44 AM CSTSNOW 2.7Wheaton, MNSTILL SNOWING.
Nov 10, 7:50 AM CSTHEAVY SNOW 7Milbank, SD
Nov 10, 8:00 AM CSTSNOW 3.51 Nw Faulkton, SDREPORT AS OF 8 AM THIS MORNING
Nov 10, 8:00 AM CSTSNOW 45 Ene Spring Creek Colo, SD
Nov 10, 8:00 AM CSTHEAVY SNOW 61 N Ortonville, MNREPORT AS OF 8 AM THIS MORNING WITH OBSERVER ESTIMATING ANOTHER 5 INCHES HAS FALLEN SINCE
Nov 10, 8:00 AM CSTHEAVY SNOW 8Roscoe, SDREPORT VIA FACEBOOK
Nov 10, 8:02 AM CSTSNOW 31 S Watertown, SD
Nov 10, 8:21 AM CSTSNOW 4.3Roscoe, SDSTILL SNOWING.
Nov 10, 8:22 AM CSTSNOW 3.7Selby, SDSTILL SNOWING.
Nov 10, 8:36 AM CSTHEAVY SNOW 76 Se Mcintosh, SD
Nov 10, 8:37 AM CSTSNOW 7Ashton, SD
Nov 10, 8:48 AM CSTSNOW 4.42 W Rauville, SDSTILL SNOWING.
Nov 10, 8:51 AM CSTSNOW 5.7Doland, SDSTILL SNOWING.
Nov 10, 9:06 AM CSTSNOW 511 E Hosmer, SD
Nov 10, 9:51 AM CSTHEAVY SNOW 6Clear Lake, SD0.57 INCHES LIQUID
Nov 10, 10:16 AM CSTHEAVY SNOW 8Webster, SDAVERAGE AMOUNT FROM AROUND TOWN
Nov 10, 12:00 PM CSTSNOW 4.5Andover, SD
Nov 10, 12:00 PM CSTSNOW 5.67 S Bristol, SDSTORM TOTAL SNOWFALL AS OBSERVER REPORTED NO ACCUMULATION SINCE NOON
Nov 10, 12:00 PM CSTHEAVY SNOW 611 Ene Sisseton, SD
Nov 10, 1:22 PM CSTHEAVY SNOW 811 E Greenway, SDSNOW DEPTH BETWEEN 6 AND 8 INCHES
Nov 10, 1:55 PM CSTSNOW 41 Nw Faulkton, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 10.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2014-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2014-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1955 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WWUS43 KABR 091007
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
407 AM CST SUN NOV 9 2014

...WINTER STORM TO AFFECT THE REGION TONIGHT AND MONDAY...

.A LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION TODAY AND
TONIGHT...BRINGING A MIX OF PRECIPITATION TO PARTS OF THE
REGION...FOLLOWED BY HEAVY SNOW. THE MOST SIGNIFICANT SNOWFALL
ACCUMULATIONS ARE EXPECTED LATE TONIGHT INTO MONDAY MORNING ACROSS
PARTS OF NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA AS WELL AS WEST
CENTRAL MINNESOTA. SOUTH CENTRAL SOUTH DAKOTA WILL LIKELY
EXPERIENCE A MIX OF RAIN...FREEZING RAIN AND SNOW. ICE
ACCUMULATIONS ARE EXPECTED TO BE LIGHT...HOWEVER EVEN A LIGHT
GLAZE ON ROADS COULD MAKE TRAVEL HAZARDOUS.

SDZ003>005-009-010-015>017-092200-
/O.UPG.KABR.WS.A.0004.141110T0000Z-141111T0000Z/
/O.NEW.KABR.WS.W.0003.141110T0000Z-141111T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON
407 AM CST SUN NOV 9 2014 /307 AM MST SUN NOV 9 2014/

...WINTER STORM WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 6 PM CST /5 PM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT
FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/
MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* TIMING...TONIGHT THROUGH MONDAY.

* WINDS/VISIBILITY...NORTH WIND 15 TO 30 MPH. VISIBILITY MAY BE
  REDUCED DOWN TO A QUARTER MILE AT TIMES. 

* SNOW ACCUMULATIONS...4 TO 8 INCHES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-092200-
/O.UPG.KABR.WS.A.0004.141110T0000Z-141111T0000Z/
/O.NEW.KABR.WS.W.0003.141110T0000Z-141111T0600Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
407 AM CST SUN NOV 9 2014

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT CST MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT
FROM 6 PM THIS EVENING TO MIDNIGHT CST MONDAY NIGHT. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT. 

* TIMING...TONIGHT THROUGH MONDAY.

* WINDS/VISIBILITY...NORTH WIND 15 TO 30 MPH. VISIBILITY MAY BE
  REDUCED DOWN TO A QUARTER MILE AT TIMES.  

* SNOW/ICE ACCUMULATIONS...6 TO 10 INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

SDZ034-036-037-092200-
/O.UPG.KABR.WS.A.0004.141110T0000Z-141111T0000Z/
/O.NEW.KABR.WW.Y.0021.141110T0600Z-141111T0000Z/
SULLY-HYDE-HAND-
INCLUDING THE CITIES OF...ONIDA...HIGHMORE...MILLER
407 AM CST SUN NOV 9 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT
FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

* TIMING...TONIGHT THROUGH MONDAY.

* WINDS/VISIBILITY...NORTH WIND 15 TO 30 MPH WHICH WILL LOWER 
  VISIBILITY WHILE SNOW IS FALLING. 

* SNOW/ICE ACCUMULATIONS...2 TO 5 INCHES OF SNOW. LIGHT ICE
  ACCUMULATIONS POSSIBLE.

* OTHER IMPACTS...A BRIEF WINDOW FOR FREEZING RAIN COULD RESULT IN
  A LIGHT GLAZE OF ICE ON ROADWAYS...POTENTIALLY MAKING TRAVEL
  HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SDZ033-035-045-048-051-092200-
/O.NEW.KABR.WW.Y.0021.141110T0600Z-141111T0000Z/
STANLEY-HUGHES-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...MURDO...PRESHO...
FORT THOMPSON
407 AM CST SUN NOV 9 2014 /307 AM MST SUN NOV 9 2014/

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO 6 PM CST /5 PM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT
FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/
MONDAY. 

* TIMING...TONIGHT THROUGH MONDAY.

* WINDS/VISIBILITY...NORTH WIND 15 TO 30 MPH WHICH WILL LOWER 
  VISIBILITY WHILE SNOW IS FALLING. 

* SNOW/ICE ACCUMULATIONS...2 TO 5 INCHES OF SNOW. LIGHT ICE
  ACCUMULATIONS POSSIBLE.

* OTHER IMPACTS...A BRIEF WINDOW FOR FREEZING RAIN COULD RESULT IN
  A LIGHT GLAZE OF ICE ON ROADWAYS...POTENTIALLY MAKING TRAVEL
  HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
4 follow-up statements
439 
WWUS43 KABR 092055
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
255 PM CST SUN NOV 9 2014

...MAJOR WINTER STORM TONIGHT THROUGH MONDAY...

.A LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION TONIGHT...BRINGING
A MIX OF PRECIPITATION TO PARTS OF THE REGION...FOLLOWED BY HEAVY
SNOW. THE MOST SIGNIFICANT SNOWFALL ACCUMULATIONS ARE EXPECTED
LATE TONIGHT INTO MONDAY MORNING ACROSS PARTS OF NORTH CENTRAL AND
NORTHEAST SOUTH DAKOTA AS WELL AS WEST CENTRAL MINNESOTA. SOUTH
CENTRAL SOUTH DAKOTA WILL LIKELY EXPERIENCE A MIX OF
RAIN...FREEZING RAIN AND SNOW. ICE ACCUMULATIONS ARE EXPECTED TO
BE LIGHT...HOWEVER EVEN A LIGHT GLAZE ON ROADS COULD MAKE TRAVEL
HAZARDOUS.

SDZ003>005-009-010-015>017-101115-
/O.CON.KABR.WS.W.0003.141110T0000Z-141111T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON
255 PM CST SUN NOV 9 2014 /155 PM MST SUN NOV 9 2014/

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM CST /5 PM
MST/ THIS EVENING TO 6 PM CST /5 PM MST/ MONDAY...

* TIMING...TONIGHT THROUGH MONDAY.

* WINDS/VISIBILITY...NORTH WIND 15 TO 30 MPH. VISIBILITY MAY BE
  REDUCED DOWN TO A QUARTER MILE AT TIMES DURING HEAVY SNOW LATE. 

* SNOW ACCUMULATIONS...5 TO 8 INCHES POSSIBLE.

* IMPACTS...TRAVEL WILL LIKELY BECOME VERY DIFFICULT OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-101115-
/O.CON.KABR.WS.W.0003.141110T0000Z-141111T0600Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
255 PM CST SUN NOV 9 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO MIDNIGHT CST MONDAY NIGHT...

* TIMING...TONIGHT THROUGH MONDAY.

* WINDS/VISIBILITY...NORTH WIND 15 TO 30 MPH. VISIBILITY MAY BE
  REDUCED DOWN TO A QUARTER MILE AT TIMES LATE DURING HEAVY SNOW.

* SNOW/ICE ACCUMULATIONS...7 TO 11 INCHES POSSIBLE.

* IMPACTS...TRAVEL WILL BECOME VERY DIFFICULT LATE TONIGHT AND
  MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

SDZ033>037-045-048-051-101115-
/O.CON.KABR.WW.Y.0021.141110T0600Z-141111T0000Z/
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
255 PM CST SUN NOV 9 2014 /155 PM MST SUN NOV 9 2014/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST
/11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ MONDAY...

* TIMING...TONIGHT THROUGH MONDAY.

* WINDS/VISIBILITY...NORTH WIND 15 TO 30 MPH WHICH WILL LOWER 
  VISIBILITY WHILE SNOW IS FALLING. 

* SNOW/ICE ACCUMULATIONS...2 TO 5 INCHES OF SNOW. LIGHT ICE 
  ACCUMULATIONS POSSIBLE. 

* IMPACTS...A BRIEF WINDOW FOR FREEZING RAIN COULD RESULT IN A
  LIGHT GLAZE OF ICE ON ROADWAYS...POTENTIALLY MAKING TRAVEL
  HAZARDOUS LATER THIS EVENING AND OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
TDK
911 
WWUS43 KABR 100926
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
326 AM CST MON NOV 10 2014

...SNOW PERSISTS TODAY...

.SNOW WILL CONTINUE ACROSS THE REGION AS A LOW PRESSURE SYSTEM
TRACKS SOUTHEAST. THERE IS STILL A BRIEF WINDOW FOR MIXED
PRECIPITATION ACROSS SOUTH CENTRAL SOUTH DAKOTA...BUT IT IS
EXPECTED TO TURN TO ALL SNOW QUICKLY THIS MORNING.

SDZ003>005-009-010-015>017-102200-
/O.CON.KABR.WS.W.0003.000000T0000Z-141111T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON
326 AM CST MON NOV 10 2014 /226 AM MST MON NOV 10 2014/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

* TIMING...THROUGH EARLY EVENING.

* WINDS/VISIBILITY...NORTH WINDS 15 TO 30 MPH. VISIBILITY MAY BE 
  REDUCED DOWN TO A QUARTER MILE AT TIMES.

* SNOW ACCUMULATIONS...5 TO 8 INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-102200-
/O.CON.KABR.WS.W.0003.000000T0000Z-141111T0600Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
326 AM CST MON NOV 10 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* TIMING...TROUGH TONIGHT.

* WINDS/VISIBILITY...NORTH WINDS 15 TO 30 MPH. VISIBILITY MAY BE 
  REDUCED DOWN TO A QUARTER MILE AT TIMES.

* SNOW/ICE ACCUMULATIONS...7 TO 10 INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

SDZ033>037-045-048-051-102200-
/O.CON.KABR.WW.Y.0021.000000T0000Z-141111T0000Z/
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
326 AM CST MON NOV 10 2014 /226 AM MST MON NOV 10 2014/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

* TIMING...THROUGH EARLY EVENING.

* WINDS/VISIBILITY...NORTH WINDS 15 TO 30 MPH. VISIBILITY MAY BE 
  REDUCED DOWN TO A QUARTER MILE AT TIMES.

* SNOW/ICE ACCUMULATIONS...2 TO 5 INCHES OF SNOW. LIGHT ICE 
  ACCUMULATIONS POSSIBLE. 

* IMPACTS...A BRIEF WINDOW FOR FREEZING RAIN EXISTS EARLY THIS
  MORNING. THIS COULD RESULT IN A LIGHT GLAZE OF ICE ON ROADWAYS
  BEFORE SNOW BEGINS...MAKING TRAVEL HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SERR
490 
WWUS43 KABR 101843
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1243 PM CST MON NOV 10 2014

...SNOW STORM GRADUALLY WINDING DOWN THROUGH THIS EVENING...

SDZ003>005-009-010-015>017-101945-
/O.CAN.KABR.WS.W.0003.000000T0000Z-141111T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON
1243 PM CST MON NOV 10 2014 /1143 AM MST MON NOV 10 2014/

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER
STORM WARNING. THE THREAT FOR HEAVY SNOW HAS ENDED ACROSS THIS
AREA. 

$$

MNZ039-046-SDZ006>008-011-018>023-110600-
/O.CON.KABR.WS.W.0003.000000T0000Z-141111T0600Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
1243 PM CST MON NOV 10 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* TIMING...TROUGH THIS EVENING. 

* WINDS/VISIBILITY...NORTH WINDS 15 TO 30 MPH. VISIBILITY MAY BE 
  REDUCED DOWN TO A QUARTER MILE AT TIMES. 

* SNOW/ICE ACCUMULATIONS...1 TO 3 ADDITIONAL INCHES OF SNOW
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

SDZ033>037-045-048-051-110000-
/O.CON.KABR.WW.Y.0021.000000T0000Z-141111T0000Z/
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
1243 PM CST MON NOV 10 2014 /1143 AM MST MON NOV 10 2014/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

* TIMING...THROUGH EARLY EVENING.

* WINDS/VISIBILITY...NORTH WINDS 15 TO 30 MPH. VISIBILITY MAY BE 
  REDUCED DOWN TO A QUARTER MILE AT TIMES. 

* SNOW/ICE ACCUMULATIONS...1 TO 3 INCHES OF ADDITIONAL SNOW. 
 
* IMPACTS...A BRIEF WINDOW FOR FREEZING RAIN EXISTS EARLY THIS 
  MORNING. THIS COULD RESULT IN A LIGHT GLAZE OF ICE ON ROADWAYS 
  BEFORE SNOW BEGINS...MAKING TRAVEL HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
TDK
966 
WWUS43 KABR 102015
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
215 PM CST MON NOV 10 2014

...SNOW STORM GRADUALLY WINDING DOWN THROUGH THIS EVENING...

MNZ039-046-SDZ006>008-011-018>023-110600-
/O.CAN.KABR.WS.W.0003.000000T0000Z-141111T0600Z/
/O.EXB.KABR.WW.Y.0021.000000T0000Z-141111T0600Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
215 PM CST MON NOV 10 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* TIMING...THROUGH THE EVENING.

* WINDS/VISIBILITY...NORTH WINDS 15 TO 30 MPH. VISIBILITY MAY BE 
  REDUCED DOWN TO A QUARTER MILE AT TIMES. 

* SNOW/ICE ACCUMULATIONS...1 TO 2 INCHES OF ADDITIONAL SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

SDZ033>037-045-048-051-110000-
/O.CON.KABR.WW.Y.0021.000000T0000Z-141111T0000Z/
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
215 PM CST MON NOV 10 2014 /115 PM MST MON NOV 10 2014/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

* TIMING...THROUGH EARLY EVENING.

* WINDS/VISIBILITY...NORTH WINDS 15 TO 30 MPH. VISIBILITY MAY BE 
  REDUCED DOWN TO A QUARTER MILE AT TIMES. 

* SNOW/ICE ACCUMULATIONS...1 TO 2 INCHES OF ADDITIONAL SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
TDK

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this winter storm warning went out at Nov 8, 11:30 PM CST, 4 hours 37 minutes earlier.

Area forecast discussion, Nov 8, 11:30 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1130 PM CST SAT NOV 8 2014

.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH SUNDAY
A WEAK UPPER LEVEL DISTURBANCE TRACKING SOUTHEASTWARD ACROSS THE
REGION WILL BRING A SLIGHT CHANCE OF PRECIPITATION FOR THE FAR NE
PORTION OF THE CWA. CURRENT RADAR TRENDS OVER EASTERN ND SUPPORTS
LOW POPS. PCPN SHOULD FALL MAINLY AS RAIN...PERHAPS MIXED WITH
SNOW AT TIMES.

A MUCH STRONGER STORM SYSTEM WILL BEING AFFECTING THE REGION BY
SUNDAY MORNING WITH FAIRLY GOOD 850 MB FRONTOGENESIS DEVELOPING
ACROSS THE REGION. AREAS NORTH OF THE FRONTOGENETIC BAND WILL SEE
MOSTLY SNOW AS A P-TYPE...WITH MIXED P-TYPE ALONG THE BAND AND
RAIN TO THE SOUTH. PRECIPITATION AMOUNTS WITH THIS FRONTAL FEATURE
WILL BE RATHER LIGHT WITH LITTLE SNOW/ICE ACCUMULATIONS EXPECTED.
THE PREFERRED SNOW GROWTH REGION DOES SINK SOUTHWARD INTO THIS CWA
LATE IN THE DAY WITH A POTENTIAL FOR MORE SIGNIFICANT
ACCUMULATIONS.

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY
MAIN CONCERN IS SNOW STORM FOR SUNDAY NIGHT AND MONDAY. LATEST
LOW AND HI RES MODELS DO APPEAR TO BE CONVERGING ON A SOLUTION FOR
THAT TIME PERIOD. MOST MODELS ARE PREDICTING A SWATH OF WINTER
STORM CRITERIA SNOW ALONG THE HIGHWAY 12/212 CORRIDORS FROM NORTH
CENTRAL TO NORTHEAST SOUTH DAKOTA...AND THEN EAST THROUGH CENTRAL
MINNESOTA. ALMOST CLIPPER LIKE SYSTEM WILL BRING A DECENT TROP
FOLD ACROSS THE REGION SUNDAY NIGHT INTO MONDAY MORNING. THAT IS
ACCOMPANIED BY STRONG DIVERGE ALOFT IN RIGHT ENTRANCE REGION OF H3
JET. H7 FRONTOGENESIS IS MODERATE WHILE MID LEVEL OMEGA IS STRONG.
THE SYSTEM NEVER GETS WOUND UP ENOUGH TO REALLY PRODUCE A
TROWAL/DEFORMATION ZONE...BUT H85/H7 THETAE ADVECTION IS PRETTY
STRONG THROUGH SUNDAY NIGHT. PWATS ARE EXPECTED TO PUSH ABOUT A
HALF INCH DURING MAX LIFT SO CERTAINLY NO LACK OF MOISTURE. IN
FIGURING OUT SNOW AMOUNTS...DECIDED UPON A CONSALL APPROACH TO
SNOW RATIOS AND QPF. THIS APPEARED TO BE A NICE COMPROMISE BETWEEN
COLDER GFS AND WARM NAM. LATEST ECMWF EVEN SUGGESTED LOWER SNOW
RATIOS THAN THOSE TWO MODELS. WHILE THERE IS SOME CONFIDENCE WHERE
THE SNOW BAND WILL OCCUR...THERE IS LESS CONFIDENCE IN AMOUNTS.
LASTLY A MIX OF PCPN TYPES IS MOST LIKELY OVER THE SOUTH CENTRAL
PORTION OF THE CWA WHERE SOUNDINGS/TEMPS ALOFT SUGGEST A MIX OF IP
AND FZRA BEFORE IT ALL CHANGES OVER TO SNOW LATE SUNDAY NIGHT.
ACCUMULATIONS MUCH LESS IN THIS AREA DUE TO THOSE FACTORS.

THE REST OF THE LONG TERM SHOULD FEATURE A MOSTLY DRY FORECAST
ALONG WITH COLD TEMPERATURES. THE PREVAILING FLOW ALOFT WILL COME
STRAIGHT SOUTH FROM THE ARCTIC AND THUS BELOW TO WELL BELOW
TEMPERATURES ARE EXPECTED.

&&

.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS WILL PREVAIL ACROSS THE AREA OVERNIGHT AND THROUGH
MUCH OF THE DAY SUNDAY. MVFR CIGS WILL BEGIN TO MOVE OVER THE
AREA LATE SUNDAY AFTERNOON OR EARLY SUNDAY EVENING...ALONG WITH
SOME LIGHT SNOW. THE TIMING OF THE SNOWFALL IS STILL A BIT
UNCERTAIN...BUT IT LOOKS TO REACH THE NORTHWESTERN CWA BY LATE
AFTERNOON...THEN SPREAD EAST AND SOUTH DURING THE EVENING HOURS.
CIGS MAY FALL INTO THE MVFR CATEGORY WITH THE SNOW.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON
     FOR BROWN-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-DEWEY-
     EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HYDE-MARSHALL-MCPHERSON-
     POTTER-ROBERTS-SPINK-SULLY-WALWORTH.

MN...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON
     FOR BIG STONE-TRAVERSE.

&&

SHORT TERM...SD
LONG TERM...TDK
AVIATION...PARKIN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Nov 8, 4:13 AM CST, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
413 AM CST SAT NOV 8 2014

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-091015-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
413 AM CST SAT NOV 8 2014 /313 AM MST SAT NOV 8 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FIRST IMPACTFUL WINTER STORM SYSTEM THIS SEASON IS EXPECTED TO
MOVE INTO THE NORTHERN PLAINS SUNDAY AND PERSIST INTO MONDAY. MANY
DETAILS REMAIN UNCLEAR AT THIS POINT...ESPECIALLY THE PLACEMENT OF
THE BAND OF HEAVIEST SNOW. HOWEVER IT IS BECOMING MORE APPARENT
THAT THIS WILL BE THE FIRST WIDESPREAD SNOWFALL THIS SEASON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SERR

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 4:07 AM CSTWinter Weather AdvisoryABRBrown, Buffalo, Clark, Codington, Day, Deuel and 12 more41 hr

Nearby

Winter Storm Warnings in South Dakota, 2014Winter Storm Warnings in Minnesota, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.